MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR ALPHACURVE CHRONIC DL CATHETER 14.5 FR., 31CM; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSTAR ALPHACURVE CHRONIC DL CATHETER 14.5 FR., 31CM; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5835270
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Death (1802); Perforation (2001); Cardiac Tamponade (2226)
Type of Reportable Event Death
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 07/2020).
 
Event or Problem Description
It was reported that during catheter placement the guidewire allegedly perforated the heart and cardiac tamponade occurred requiring intervention, which resulted in the patient expiring.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 07/2020.
 
Event or Problem Description

Brand Name
HEMOSTAR ALPHACURVE CHRONIC DL CATHETER 14.5 FR., 31CM
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8616962
Report Number3006260740-2019-01402
Device Sequence Number16952922
Product Code MSD
UDI-Device Identifier00801741013515
UDI-Public(01)00801741013515
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5835270
Device Catalogue Number5835270
Device Lot NumberRECX2774
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;